Alert archive / Alabama / Special Marine Warnings in 2003
Special Marine Warning 39, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Mar 13, 2003, 2:10 AM CST. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2003, 2:10 AM CST (08:10 UTC)
- Expired
- Mar 13, 2003, 3:15 AM CST
- In force
- 65 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Mar 12, 10:00 PM CST, 4 hours 10 minutes earlier.
Area forecast discussion, Mar 12, 10:00 PM CST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE MOBILE AL 1000 PM CST WED MAR 12 2003 ZONE PACKAGE UPDATED TO REFLECT SEEMINGLY TEMPORARY LULL IN THE PRECIP...WITH PATCHY DENSE FOG FORMING IN BETWEEN. 16/MILLER **************************************************************** QUICK UPDATE FROM THE SHORT TERM FORECAST DESK... FIRST BATCH OF STORMS MOVING OUT TO THE EAST WITH THE STRONGEST CONVECTION OVER THE GULF WATERS FROM DESTIN TO THE MOUTH OF THE MISSISSIPPI RIVER. AIRMASS STABILIZED IN THE WAKE OF THE RAINS OVER SOUTHWEST ALABAMA. THE STORM OVER MONROE COUNTY IN THE PAST HOUR DID SHOW SOME ELEVATED CORE...BUT FELL OUT QUICKLY AS IT MOVED NORTHEAST INTO MORE STABLE AIR. STRONGEST STORMS WERE ALONG THE AL/NWFL COAST EARLY THIS EVENING OVER SOUTHERN BALDWIN...ESCAMBIA AND SANTA ROSA COUNTIES. MOST HAIL REPORTS RANGED FROM MARBLES TO QUARTERS. DID GET ONE ISOLATED GOLFBALL HAIL REPORT FROM THE GULF BREEZE AREA AROUND 520 PM...MATCHING UP TO WHERE NEXRAD HAD THE BEST CORE ALOFT DESCENDING. WE ARE NOW WATCHING CLOSELY THE STORMS MOVING RAPIDLY EAST ACROSS SOUTHEAST LOUISIANA. THESE STORMS LOOK FAIRLY HEALTHY EVEN FROM THE DISTANT MOBILE NEXRAD. WATER VAPOR IMAGERY SHOWS A DARKER SIGNATURE INDICATIVE OF DRIER MIDLEVEL AIR. THE CORPUS/LAKE CHARLES SOUNDINGS VERIFY THIS ALONG THE WEAK SHORTWAVE AXIS...AND EXPECT THIS MAY BE HELPING GIVE THE STORMS A LITTLE BETTER CAPACITY TO PRODUCE HAIL. WE EXPECT THESE STORMS TO WEAKEN A BIT AS THEY MOVE EAST INTO AN AIRMASS STABILIZED BY PREVIOUS CONVECTION. HOWEVER...THE STORMS STILL SHOW FAIRLY COLD TOPS AND ARE NOT WARMING ON THE LATEST IR IMAGERY. WILL CONTINUE TO MONITOR CLOSELY. 05/GARMON .MOB... AL...NONE. FL...NONE. MS...NONE.
Hazardous weather outlook, Mar 13, 12:00 AM CST, 2 hours 10 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-131200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 1200 AM CST THU MAR 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI... SOUTHWEST ALABAMA...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...(REST OF TONIGHT) A STRONG UPPER LEVEL DISTURBANCE WILL SPREAD NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION OVERNIGHT. ALTHOUGH NO WIDESPREAD SEVERE STORMS ARE EXPECTED...A FEW STRONG STORMS COULD PRODUCE WIND GUSTS TO NEAR 45 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...(THURSDAY THROUGH TUESDAY) A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY AS A WEAK COLD FRONT MOVES INTO THE AREA. THE CHANCE OF RAIN IS EXPECTED TO DIMINISH INTO THE WEEKEND AS THE FRONT RIDES BACK NORTH OF THE AREA BY EARLY SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... EMERGENCY MANAGEMENT PERSONNEL...STORM SPOTTERS AND HAM RADIO OPERATORS SHOULD NOT BE NEEDED FOR THE REST OF THE NIGHT.
In the hours before
Special weather statement, Mar 12, 11:10 PM CST, 3 hours before
ALZ051>053-061>064-MSZ067-075-076-078-079-130615- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1110 PM CST WED MAR 12 2003 ...A LINE OF STRONG THUNDERSTORMS IS MOVING INTO SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA LATE THIS EVENING... AT 1110 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS EXTENDING FROM WAYNESBORO MISSISSIPPI SOUTHWESTWARD TO JUST WEST OF MANDEVILLE LOUISIANA. THIS LINE OF STORMS WAS MOVING EAST AT 20 MPH. AS THIS LINE MOVES EAST ACROSS SOUTHEAST MISSISSIPPI AND INTO SOUTHWEST ALABAMA THROUGH 1 AM...SOME STORMS WILL PRODUCE STRONG WINDS TO AROUND 40 MPH...IN ADDITION TO MARBLE SIZE HAIL. WIND GUSTS NEAR 40 MPH COULD DOWN SMALL TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. HEAVY RAINS TOTALING 1 TO 2 INCHES AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES CAN BE EXPECTED AS WELL. THERE IS THE POTENTIAL OF ISOLATED SEVERE STORMS...PRODUCING LARGE HAIL...WITH THIS ACTIVITY. STAY TUNED FOR ADDITIONAL STATEMENTS AND UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Mar 13, 12:55 AM CST, 1 hour 15 minutes before
ALZ061>064-130815- THUNDERSTORM ADVISORY NATIONAL WEATHER SERVICE MOBILE AL 1255 AM CST THU MAR 13 2003 ...THUNDERSTORM ADVISORY FOR SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA NORTHWEST FLORIDA UNTIL 215 AM CST... ...THUNDERSTORM ADVISORY FOR BALDWIN AND MOBILE COUNTIES UNTIL 215 AM CST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WAS LOCATED BETWEEN TANNER WILLIAMS AND LEAKSVILLE... WAS MOVING EAST AT 40 MPH. THIS LINE OF THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR... I10 AND I65 INTERSECTION...BROOKLEY FIELD AIRPORT...I10 NEAR THE BATTLESHIP...WALLACE TUNNEL...DAPHNE...JACKSON OAK...LOXLEY AND SILVERHILL THROUGH 215 AM CST. THE PRIMARY THREATS FROM THIS STORM ARE STRONG WINDS AND DANGEROUS LIGHTNING. WIND GUSTS OF 35 TO 45 MPH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Mar 13, 1:52 AM CST, 18 minutes before
ALZ059-062-064-FLZ001-130915- THUNDERSTORM ADVISORY NATIONAL WEATHER SERVICE MOBILE AL 152 AM CST THU MAR 13 2003 ...THUNDERSTORM ADVISORY FOR SOUTHWEST ALABAMA AND NORTHWEST FLORIDA UNTIL 315 AM CST... ...THUNDERSTORM ADVISORY FOR ESCAMBIA AND BALDWIN COUNTIES UNTIL 215 AM CST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 3 MILES SOUTHEAST OF DYAS TO 2 MILES NORTHWEST OF MOUTH OF WEEKS BAY...MOVING EAST AT 30 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND NEAR... NOKOMIS...ROSINTON...ATMORE...WALNUT HILL...FOLEY...OAK GROVE AND ELSANOR THROUGH 315 AM CST. THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WINDS AND DANGEROUS LIGHTNING. WIND GUSTS OF 35 TO 45 MPH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. WWUS84 KMOB 130753 RRA SPSMOB ALZ059-062-064-FLZ001-130915- THUNDERSTORM ADVISORY NATIONAL WEATHER SERVICE MOBILE AL 152 AM CST THU MAR 13 2003 ...THUNDERSTORM ADVISORY FOR SOUTHWEST ALABAMA AND NORTHWEST FLORIDA UNTIL 315 AM CST... ...THUNDERSTORM ADVISORY FOR ESCAMBIA AND BALDWIN COUNTIES UNTIL 315 AM CST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 3 MILES SOUTHEAST OF DYAS TO 2 MILES NORTHWEST OF MOUTH OF WEEKS BAY...MOVING EAST AT 30 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND NEAR... NOKOMIS...ROSINTON...ATMORE...WALNUT HILL...FOLEY...OAK GROVE AND ELSANOR THROUGH 315 AM CST. THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WINDS AND DANGEROUS LIGHTNING. WIND GUSTS OF 35 TO 45 MPH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Mar 13, 1:52 AM CST, 18 minutes before
ALZ059-062-064-FLZ001-130915- THUNDERSTORM ADVISORY NATIONAL WEATHER SERVICE MOBILE AL 152 AM CST THU MAR 13 2003 ...THUNDERSTORM ADVISORY FOR SOUTHWEST ALABAMA AND NORTHWEST FLORIDA UNTIL 315 AM CST... ...THUNDERSTORM ADVISORY FOR ESCAMBIA AND BALDWIN COUNTIES UNTIL 315 AM CST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 3 MILES SOUTHEAST OF DYAS TO 2 MILES NORTHWEST OF MOUTH OF WEEKS BAY...MOVING EAST AT 30 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND NEAR... NOKOMIS...ROSINTON...ATMORE...WALNUT HILL...FOLEY...OAK GROVE AND ELSANOR THROUGH 315 AM CST. THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WINDS AND DANGEROUS LIGHTNING. WIND GUSTS OF 35 TO 45 MPH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 6:28 PM CST | Special Marine Warning | MOB | 2 hr | |
| Mar 12, 6:28 PM CST | Special Marine Warning | MOB | 2 hr | |
| Mar 12, 8:21 PM CST | Special Marine Warning | MOB | 2 hr | |
| Mar 13, 1:03 AM CST | Special Marine Warning | MOB | 57 min | |
| Mar 13, 1:30 AM CST | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 30 min |
| Mar 13, 2:06 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 39 min |
| Mar 13, 2:10 AM CST | Special Marine Warning | MOB | 65 min | |
| Mar 13, 2:35 AM CST | Special Marine Warning | MOB | 55 min | |
| Mar 13, 9:22 AM CST | Severe Thunderstorm Warning | MOB | Monroe | 23 min |
| Mar 13, 9:26 AM CST | Severe Thunderstorm Warning | MOB | Monroe | 19 min |
| Mar 13, 1:47 PM CST | Severe Thunderstorm Warning | MOB | Clarke | 28 min |
| Mar 13, 2:26 PM CST | Severe Thunderstorm Warning | MOB | Clarke | 34 min |
| Mar 13, 2:59 PM CST | Severe Thunderstorm Warning | MOB | Clarke, Monroe | 31 min |
| Mar 13, 3:05 PM CST | Tornado Warning | MOB | Washington | 25 min |
| Mar 13, 3:10 PM CST | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 50 min |
| Mar 13, 3:16 PM CST | Severe Thunderstorm Warning | MOB | Clarke, Monroe | 29 min |
| Mar 13, 3:27 PM CST | Severe Thunderstorm Warning | MOB | Washington | 33 min |
| Mar 13, 3:30 PM CST | Severe Thunderstorm Warning | MOB | Clarke, Monroe | 30 min |
| Mar 13, 3:45 PM CST | Severe Thunderstorm Warning | MOB | Conecuh | 45 min |
| Mar 13, 3:46 PM CST | Severe Thunderstorm Warning | MOB | Mobile | 44 min |
| Mar 13, 4:00 PM CST | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 45 min |
| Mar 13, 4:03 PM CST | Special Marine Warning | MOB | 117 min | |
| Mar 13, 4:03 PM CST | Special Marine Warning | MOB | 117 min | |
| Mar 13, 4:20 PM CST | Severe Thunderstorm Warning | MOB | Covington | 40 min |
| Mar 13, 4:21 PM CST | Severe Thunderstorm Warning | MOB | Baldwin | 54 min |
| Mar 13, 4:26 PM CST | Severe Thunderstorm Warning | MOB | Conecuh | 34 min |
| Mar 13, 4:29 PM CST | Severe Thunderstorm Warning | MOB | Mobile | 31 min |
| Mar 13, 4:38 PM CST | Severe Thunderstorm Warning | MOB | Escambia | 22 min |
| Mar 13, 4:58 PM CST | Severe Thunderstorm Warning | MOB | Covington | 47 min |
| Mar 13, 5:11 PM CST | Severe Thunderstorm Warning | MOB | Baldwin | 64 min |
| Mar 13, 5:13 PM CST | Severe Thunderstorm Warning | MOB | Escambia | 32 min |
| Mar 13, 5:33 PM CST | Severe Thunderstorm Warning | MOB | Baldwin | 42 min |
| Mar 13, 5:44 PM CST | Severe Thunderstorm Warning | MOB | Covington | 46 min |
| Mar 13, 2:35 PM CST | Severe Thunderstorm Warning | MOB | Perry | 25 min |
| Mar 13, 2:38 PM CST | Severe Thunderstorm Warning | MOB | Greene | 52 min |
| Mar 13, 2:52 PM CST | Tornado Warning | MOB | Greene, Wayne | 38 min |
| Mar 13, 5:22 PM CST | Severe Thunderstorm Warning | MOB | Okaloosa | 53 min |
Nearby
Special Marine Warnings in Alabama, 2003Every special marine warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.